Alert archive / Maryland / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 384, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 19, 2011, 5:19 PM EDT for Baltimore County, Harford County, Maryland. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2011, 5:19 PM EDT (21:19 UTC)
- Expired
- Aug 19, 2011, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Baltimore County, MD, Harford County, MD
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:45 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 19, 2:45 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT FRI AUG 19 2011
.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL SUPPORT SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL REMAIN IN
THE AREA SATURDAY. A COLD FRONT WILL CROSS THE REGION SUNDAY AND
SUNDAY NIGHT. HIGH PRESSURE BUILDING BEHIND THE FRONT WILL
PROVIDE SEASONABLE TEMPERATURES AND DRY CONDITIONS THROUGH THE
FIRST HALF OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
DECAYING SHWRS MOVG ACRS CNTRL FOOTHILLS AND CNTRL SHENANDOAH VLY
THIS AFTN. THESE WILL CONT TO DECAY OWING TO STABLIZED AMS. CLD
CVR FROM THIS DECAYING CNVCTN INHIBITED HEATING THIS MRNG IN THE
ERN SECTIONS OF THE FCST AREA...BUT SOME BREAKS HAVE DVLPD IN THE
CLD CVR.
A SHRTWV TROF IS APRCHG THE RGN THIS AFTN AS SFC TROF SHARPENS IN
THE LEE OF THE APLCNS. ARRIVAL OF MID-LVL COLD POOL WILL MAINTAIN
H7-H5 LAPSE RATES OF 6.5 C/KM. MODIFIED 12Z KIAD SOUNDING REVEALS
2000 J/KG INSTBY. SLGT INCR IN UPR-LVL MSTR MAY PRECLUDE VERY LRG
HAIL...BUT DP LYR OF STEEP LOW-LVL LAPSE RATES MAY SUPPORT DMGG
WIND THREAT FROM WET DOWNBURSTS. SHEAR IS WEAK AND WILL WORK
AGAINST UPDRAFT ORGANIZATION...BUT INSTBY MAY OVERCOME THE WEAK
SHEAR.
TSTMS SHUD DECR TNGT AS WAVE EXITS. MOSTLY CLR SKIES XPCD BY MRNG
AS SHRTWV RDGG DOMINATES. HEATING OF LINGERING MOIST AMS WILL
GENERATE A CU FIELD. DESPITE LACK OF A STRONG SHRTWV TROF ON
SAT...ISOLD SHWRS AND TSTMS PSBL DURG THE AFTN AS BNDRY LYR HEATS.
INCRG MID-LVL CAP WILL LMT CNVCTV INTENSITY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
A WEAK SHORTWAVE RIDGE IN BETWEEN THE EXITING TROUGH THAT IS MOVING
AWAY FROM THE ERN SEABOARD AND THE NEXT SHORTWAVE TROUGH MOVING
ACROSS THE MIDWEST/GREAT LAKES REGIONS WILL INFLUENCE THE MID-
ATLANTIC STATES SAT NGT. GENERALLY DRY CONDITIONS ARE EXPECTED
ALTHOUGH ISOLD DIURNALLY-DRIVEN CONVECTION MAY LINGER THRU THE MID-
EVE ON THE LEE SIDE OF THE BLUE RIDGE.
BASE OF THE LARGE TROUGH ASSOCIATED WITH THE HUDSON BAY VORTEX WILL
APPROACH THE EAST COAST SUN-SUN NGT. ALTHOUGH THE BEST SYNOPTIC
FORCING ASSOCIATED WITH THE TROUGH ITSELF WILL REMAIN WELL NORTH OF
THE AREA OVER THE GREAT LAKES/NORTHEAST STATES...LIFT AHEAD OF A
STRENGTHENING LLVL COLD FRONT SHOULD BE SUFFICIENT FOR SHOWERS AND
STORMS TO DEVELOP...ESPECIALLY WHEN COMBINED WITH SOME DAYTIME
HEATING. INCREASED POPS TO HIGH CHANCE ACROSS THE ENTIRE CWA.
STRENGTH OF STORMS WILL BE DEPENDENT ON AMOUNT OF BREAKS IN THE
CLOUDS DURING THE DAY. LATEST GFS/NAM GUIDANCE SUGGESTS CLOUD COVER
MAY LIMIT THE SVR TSTM POTENTIAL...BUT CONFIDENCE THIS FAR OUT IS
LOW. INCREASING SLY FLOW AHEAD OF THE TROUGH WILL DRAW MOISTURE UP
THE ERN SEABOARD. WITH PWAT VALUES 1.75-2 INCHES AND AN ALREADY
SATURATED GROUND IN SOME PARTS OF THE REGION...LOCALIZED HEAVY
RAINFALL MAY LEAD TO FLASH FLOODING. WILL CONTINUE TO HIGHLIGHT
POTENTIAL THREAT IN THE HWO.
THE COLD FRONT IS FORECASTED TO CLEAR THE CWA SUN NGT. DRIER WEATHER
EXPECTED BEHIND THE FRONT. UPSLOPE...WLY FLOW AT THE BASE OF THE
TROUGH MAY KEEP CLOUD COVER AND ISOLD SHOWERS THRU THE LATE NGT ALONG
AND WEST OF THE ALLEGHENY FRONT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE BROAD TROUGH WILL REMAIN OVER THE ERN US MON AND TUE. NWLY...
CYCLONIC FLOW AROUND THE TROUGH WILL PREVENT ANY HEATWAVES FROM
IMPACTING THE REGION. SFC HIPRES WILL BUILD EWD OVER THE AREA DURING
THIS TIME...WHICH WILL KEEP CONDITIONS DRY DURING THE FIRST HALF OF
THE WORK WEEK. HIPRES EVENTUALLY SHIFTS OFF THE MID-ATLANTIC COAST
WED AND THU AS A SHORTWAVE TROUGH APPROACHES FROM THE MIDWEST.
SPECIFIC TIMING OF TROUGH IS UNCERTAIN ATTM...BUT LOOKS TO IMPACT
THE REGION BY THU.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
TSTM INITIATION HAS BEEN SLOW TDA OWING TO CLD CVR FROM DECAYING
CNVCTN IN SHENANDOAH VLY. APRCHG SHRTWV TROF WILL INVIGORATE TSTMS
THIS AFTN IN LEE OF BLUE RDG. THESE TSTMS LKLY WILL IMPACT ALL
TERMINALS BUT KCHO THRU THE AFTN.
TSTMS SHUD WANE THIS EVE AS WAVE EXITS. MOSTLY CLR SKIES XPCD BY
MRNG. VFR-MVFR FOG MAY DVLP AT MOST TERMINALS OWING TO RESIDUAL
MOIST AMS AND CLRG SKIES LATE TNGT.
WINDS WILL BCM LGT SLY ON SAT. SHRTWV RDGG ALOFT SHUD LMT ANY TSTM
POTENTIAL...BUT STRONG HEATING MAY PROMOTE ISOLD SHWRS LATE SAT
AFTN.
UNSETTLED CONDITIONS EXPECTED SUN-SUN EVE AS A SEASONABLY STRONG
TROUGH APPROACHES. SCT SHRA/TSRA EXPECTED DURING THE DAYTIME. THESE
STORMS COULD PRODUCE LOCALLY HVY RAINFALL AND THUS PERIODS OF LOW
VSBYS. CONDITIONS WILL IMPROVE FROM WEST TO EAST LATE SUN EVE AS THE
TROUGH AND ASSOCIATED SFC COLD FRONT EXIT THE REGION. HIPRES
BUILDING IN BEHIND THE TROUGH WILL PROVIDE VFR AND DRY CONDITIONS
MON-WED.
&&
.MARINE...
TSTMS PSBL ON THE WATERS THIS AFTN AND EVE AS SHRTWV TROF APRCHS.
SVR WX PSBL AS A RESULT. IN THE WAKE OF THE TSTMS...LGT WINDS ON
THE WATERS XPCD...SO NO LONG-FUSED HAZARDS ANTICIPATED ATTM THRU
SAT.
A COLD FRONT WILL APPROACH FROM THE WEST SUN. SLY CHANNELING AHEAD
OF THE TROUGH MAY LEAD TO SCA CONDITIONS SUN AFTN AND EVE. OUTSIDE
OF THE BREEZY GRADIENT FLOW...HIGHER WIND GUSTS...LIGHTNING AND
LOCALLY HEAVY RAINFALL COULD ADVERSELY IMPACT THE WATERS SUN. BEHIND
THE COLD FRONT...WINDS WILL GRADUALLY DIMINISH ON MON AS HIPRES
SETTLES IN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MDZ005>007-
009>011-013-014.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
KRAMAR/KLEINHazardous weather outlook, Aug 19, 2:52 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 252 PM EDT FRI AUG 19 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 201000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 252 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. ANY THUNDERSTORMS ALSO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE THIS AFTERNOON AND EARLY THIS EVENING FOR NORTHEASTERN MARYLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY SUNDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION LIKELY WILL BE NEEDED BY THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-201000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 252 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. ANY THUNDERSTORMS ALSO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE THIS AFTERNOON AND EARLY THIS EVENING FOR NORTHEASTERN MARYLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED BY THIS AFTERNOON.
In the hours before
Local storm report, Aug 19, 4:45 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 NNW PECKTONVILLE 39.70N 78.07W
08/19/2011 M1.00 INCH WASHINGTON MD PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER LWX1101520
KLWSpecial weather statement, Aug 19, 4:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT FRI AUG 19 2011
MDZ018-192115-
CALVERT MD-
445 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM TO AFFECT CALVERT COUNTY...
AT 445 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LUSBY...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE COVE POINT AND CALVERT CLIFFS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3835 7638 3834 7639 3837 7650 3839 7652
3844 7654 3846 7645 3843 7643 3839 7637
TIME...MOT...LOC 2045Z 274DEG 4KT 3840 7644
BAJSpecial weather statement, Aug 19, 4:51 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
451 PM EDT FRI AUG 19 2011
MDZ004-005-192130-
CARROLL MD-FREDERICK MD-
451 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS TO AFFECT CARROLL AND FREDERICK COUNTIES...
AT 452 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM THURMONT TO KEYMAR TO 5 MILES NORTHWEST OF
WESTMINSTER...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE WESTMINSTER...MANCHESTER AND HAMPSTEAD.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3972 7746 3972 7737 3972 7695 3972 7680
3950 7688 3952 7747 3961 7752
TIME...MOT...LOC 2052Z 289DEG 6KT 3964 7739 3960 7725
3964 7704
GMSSpecial weather statement, Aug 19, 5:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 514 PM EDT FRI AUG 19 2011 VAZ028-031-192145- CLARKE VA-FREDERICK VA- 514 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM TO AFFECT CLARKE AND FREDERICK COUNTIES... AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF CEDAR GROVE...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE CLEAR BROOK...CLEAR BROOK...STEPHENSON... BRUCETOWN AND WADESVILLE. WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3923 7799 3913 7806 3931 7826 3936 7819 TIME...MOT...LOC 2114Z 295DEG 9KT 3929 7816 BAJ
Special weather statement, Aug 19, 5:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT FRI AUG 19 2011
MDZ006-011-192145-
NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
515 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM TO AFFECT NORTHERN BALTIMORE AND SOUTHERN
BALTIMORE COUNTIES...
AT 515 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE MARSH...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE WHITE MARSH...PERRY HALL AND KINGSVILLE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3944 7640 3937 7637 3934 7649 3941 7656
3949 7646
TIME...MOT...LOC 2115Z 244DEG 9KT 3939 7648
GMSSpecial weather statement, Aug 19, 5:17 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT FRI AUG 19 2011
MDZ005-006-192145-
CARROLL MD-NORTHERN BALTIMORE MD-
517 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM TO AFFECT CARROLL AND NORTHERN BALTIMORE
COUNTIES...
AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
UPPERCO...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE REISTERSTOWN...BORING...BUTLER...REESE
AND FINKSBURG.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3960 7657 3947 7668 3942 7693 3957 7697
3966 7681
TIME...MOT...LOC 2117Z 292DEG 10KT 3957 7681
GMSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:00 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, City of Fairfax | 45 min |
| Aug 18, 8:33 PM EDT | Special Weather Statement | LWX | Fauquier | 27 min |
| Aug 18, 8:41 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 49 min |
| Aug 18, 8:52 PM EDT | Special Weather Statement | LWX | Loudoun | 23 min |
| Aug 18, 9:24 PM EDT | Special Weather Statement | LWX | Loudoun | 36 min |
| Aug 18, 9:27 PM EDT | Special Weather Statement | LWX | Warren | 33 min |
| Aug 18, 9:35 PM EDT | Special Weather Statement | LWX | Fauquier | 25 min |
| Aug 18, 10:32 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Rappahannock | 43 min |
| Aug 18, 10:45 PM EDT | Special Weather Statement | LWX | Loudoun | 30 min |
| Aug 18, 10:56 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Rappahannock | 49 min |
| Aug 18, 11:16 PM EDT | Special Weather Statement | LWX | Clarke, Loudoun | 29 min |
| Aug 18, 11:25 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas | 35 min |
| Aug 18, 11:28 PM EDT | Special Marine Warning | LWX | 77 min | |
| Aug 18, 11:46 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, City of Manassas, City of Manassas Park | 44 min |
| Aug 19, 12:10 AM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William | 31 min |
| Aug 19, 1:30 PM EDT | Special Weather Statement | LWX | Rappahannock | 30 min |
| Aug 19, 2:55 PM EDT | Special Marine Warning | LWX | 50 min | |
| Aug 19, 3:19 PM EDT | Special Marine Warning | LWX | 64 min | |
| Aug 19, 3:24 PM EDT | Special Marine Warning | LWX | 96 min | |
| Aug 19, 4:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Aug 19, 5:14 PM EDT | Special Weather Statement | LWX | City of Winchester | 31 min |
| Aug 19, 5:22 PM EDT | Special Marine Warning | LWX | 68 min | |
| Aug 19, 5:23 PM EDT | Special Weather Statement | LWX | City of Winchester | 37 min |
| Aug 19, 5:25 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 31 min |
| Aug 19, 5:29 PM EDT | Special Marine Warning | LWX | 91 min | |
| Aug 19, 6:05 PM EDT | Special Weather Statement | LWX | Loudoun | 25 min |
| Aug 19, 6:09 PM EDT | Special Marine Warning | LWX | 78 min | |
| Aug 19, 6:16 PM EDT | Special Weather Statement | LWX | Prince William | 14 min |
| Aug 19, 6:29 PM EDT | Special Weather Statement | LWX | Loudoun | 31 min |
| Aug 19, 6:34 PM EDT | Special Weather Statement | LWX | Prince William | 26 min |
| Aug 19, 6:39 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 47 min |
| Aug 19, 6:42 PM EDT | Special Marine Warning | LWX | 93 min | |
| Aug 19, 6:49 PM EDT | Special Marine Warning | LWX | 97 min | |
| Aug 19, 7:03 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Fairfax, City of Falls Church | 27 min |
| Aug 19, 7:06 PM EDT | Special Marine Warning | LWX | 54 min | |
| Aug 19, 7:13 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 35 min |
| Aug 19, 7:21 PM EDT | Special Weather Statement | LWX | City of Manassas Park | 24 min |
| Aug 19, 7:43 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 87 min |
| Aug 19, 7:45 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 30 min |
| Aug 19, 7:54 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church, City of Manassas and 1 more | 36 min |
| Aug 19, 7:58 PM EDT | Special Marine Warning | LWX | 92 min | |
| Aug 18, 8:23 PM EDT | Special Weather Statement | LWX | Washington | 37 min |
| Aug 18, 8:30 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 30 min |
| Aug 18, 9:29 PM EDT | Special Weather Statement | LWX | Washington | 46 min |
| Aug 18, 9:39 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 51 min |
| Aug 18, 10:11 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 49 min |
| Aug 18, 10:36 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 39 min |
| Aug 18, 11:53 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 52 min |
| Aug 18, 11:58 PM EDT | Special Weather Statement | LWX | Baltimore, Howard, Montgomery, City of Baltimore | 32 min |
| Aug 19, 11:54 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Carroll, Prince George's, City of Baltimore | 8 hr |
| Aug 19, 2:02 PM EDT | Special Weather Statement | LWX | Allegany | 28 min |
| Aug 19, 2:32 PM EDT | Special Weather Statement | LWX | Allegany | 13 min |
| Aug 19, 2:46 PM EDT | Special Weather Statement | LWX | Frederick | 14 min |
| Aug 19, 2:57 PM EDT | Special Weather Statement | LWX | Calvert | 33 min |
| Aug 19, 3:21 PM EDT | Special Weather Statement | LWX | Calvert | 24 min |
| Aug 19, 3:25 PM EDT | Special Weather Statement | LWX | Allegany | 35 min |
| Aug 19, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 32 min |
| Aug 19, 4:16 PM EDT | Special Weather Statement | LWX | Calvert | 29 min |
| Aug 19, 4:45 PM EDT | Special Weather Statement | LWX | Calvert | 30 min |
| Aug 19, 4:51 PM EDT | Special Weather Statement | LWX | Carroll | 39 min |
| Aug 19, 4:53 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 39 min |
| Aug 19, 5:15 PM EDT | Flash Flood Warning | LWX | Allegany | 3 hr |
| Aug 19, 5:15 PM EDT | Special Weather Statement | LWX | Baltimore | 30 min |
| Aug 19, 5:17 PM EDT | Special Weather Statement | LWX | Baltimore | 28 min |
| Aug 19, 5:21 PM EDT | Special Weather Statement | LWX | Saint Mary's | 24 min |
| Aug 19, 5:31 PM EDT | Special Weather Statement | LWX | Calvert | 29 min |
| Aug 19, 5:40 PM EDT | Special Weather Statement | LWX | City of Baltimore | 35 min |
| Aug 19, 5:43 PM EDT | Special Weather Statement | LWX | Baltimore | 47 min |
| Aug 19, 5:45 PM EDT | River Flood Warning | LWX | Allegany | 3 hr |
| Aug 19, 5:51 PM EDT | Special Weather Statement | LWX | Harford | 24 min |
| Aug 19, 5:54 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 51 min |
| Aug 19, 6:00 PM EDT | Flash Flood Warning | LWX | Baltimore | 118 min |
| Aug 19, 6:03 PM EDT | Special Weather Statement | LWX | Prince George's | 27 min |
| Aug 19, 6:14 PM EDT | Special Weather Statement | LWX | Harford | 31 min |
| Aug 19, 6:26 PM EDT | Special Weather Statement | LWX | Anne Arundel | 34 min |
| Aug 19, 6:30 PM EDT | Special Weather Statement | LWX | Prince George's | 30 min |
| Aug 19, 6:36 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, City of Baltimore | 54 min |
| Aug 19, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 50 min |
| Aug 19, 6:44 PM EDT | Special Weather Statement | LWX | Harford | 31 min |
| Aug 19, 6:54 PM EDT | Special Weather Statement | LWX | Anne Arundel | 36 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.